Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 491, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Sep 18, 2011, 4:11 PM CDT for Cooke County, Grayson County, Texas. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 18, 2011, 4:11 PM CDT (21:11 UTC)
- Expired
- Sep 18, 2011, 5:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Cooke County, TX, Grayson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 146 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 4:41 PM CDT | HAIL 0.75 | 3 E Gainesville, TX | PENNY SIZE HAIL REPORTED IN OAK RIDGE |
| Sep 18, 4:47 PM CDT | HAIL 0.88 | Callisburg, TX | NICKEL SIZE HAIL REPORTED IN CALLISBURG |
| Sep 18, 4:58 PM CDT | HAIL 1.75 | 6 E Gainesville, TX | QUARTER TO GOLF BALL SIZE HAIL IN OAK RIDGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 18, 4:06 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 581 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1222 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
417
WUUS54 KFWD 182111
SVRFWD
TXC097-181-182200-
/O.NEW.KFWD.SV.W.0491.110918T2111Z-110918T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
411 PM CDT SUN SEP 18 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COOKE COUNTY IN NORTH CENTRAL TEXAS...
NORTHERN GRAYSON COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 500 PM CDT
* AT 410 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
WEST OF WILLIS...AND MOVING EAST AT 20 MPH. ANOTHER SEVERE STORM WAS
LOCATED JUST WEST OF GAINESVILLE MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WILLIS AROUND 425 PM...
POTTSBORO AROUND 455 PM...
EISENHOWER STATE PARK AND SHERMAN AROUND 500 PM...
THIS WILL IMPACT I-35 BETWEEN MILE MARKERS 492 AND 503.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM SUNDAY
EVENING FOR NORTHEASTERN TEXAS.
&&
LAT...LON 3386 9686 3388 9679 3383 9676 3384 9671
3392 9665 3389 9658 3384 9662 3382 9652
3378 9650 3379 9642 3373 9639 3358 9639
3352 9746 3379 9720 3372 9711 3382 9706
3385 9710 3385 9703 3395 9700 3397 9691
TIME...MOT...LOC 2110Z 261DEG 16KT 3386 9692
$$2 follow-up statements
481
WWUS54 KFWD 182128
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
428 PM CDT SUN SEP 18 2011
TXC097-181-182200-
/O.CON.KFWD.SV.W.0491.000000T0000Z-110918T2200Z/
GRAYSON TX-COOKE TX-
428 PM CDT SUN SEP 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHEASTERN COOKE AND NORTHERN GRAYSON COUNTIES...
AT 427 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GAINESVILLE...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CALLISBURG AROUND 455 PM CDT...
WHITESBORO AND SADLER AROUND 500 PM CDT...
THIS WILL IMPACT I-35 BETWEEN MILE MARKERS 494 AND 503.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SUNDAY EVENING FOR NORTHEASTERN TEXAS.
&&
LAT...LON 3386 9686 3388 9679 3383 9676 3384 9671
3392 9665 3389 9658 3384 9662 3382 9652
3378 9650 3379 9642 3373 9639 3358 9639
3356 9731 3377 9718 3372 9711 3382 9706
3385 9710 3385 9703 3395 9700 3397 9691
TIME...MOT...LOC 2127Z 267DEG 14KT 3365 9714
$$713
WWUS54 KFWD 182145
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
445 PM CDT SUN SEP 18 2011
TXC097-181-182200-
/O.CON.KFWD.SV.W.0491.000000T0000Z-110918T2200Z/
GRAYSON TX-COOKE TX-
445 PM CDT SUN SEP 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHEASTERN COOKE AND NORTHERN GRAYSON COUNTIES...
AT 444 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
SOUTHWEST OF CALLISBURG...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WHITESBORO AND SADLER AROUND 455 PM CDT...
THIS WILL IMPACT I-35 BETWEEN MILE MARKERS 493 AND 503.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SUNDAY EVENING FOR NORTHEASTERN TEXAS.
&&
LAT...LON 3386 9686 3388 9679 3383 9676 3384 9670
3392 9665 3389 9658 3384 9662 3382 9652
3378 9650 3379 9642 3373 9639 3358 9639
3356 9724 3373 9710 3383 9706 3385 9710
3385 9703 3389 9699 3395 9700 3397 9693
TIME...MOT...LOC 2144Z 272DEG 19KT 3363 9704
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 2:50 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Sep 18, 2:50 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 250 PM CDT SUN SEP 18 2011 .DISCUSSION... EXPECTING SCATTERED TO NUMEROUS THUNDERSTORM DEVELOPMENT ACROSS PARTS OF NORTH TEXAS THIS AFTERNOON AND EVENING. WEAK COLD FRONT WAS JUST BEGINNING TO ENTER MONTAGUE AND YOUNG COUNTIES AND SHOULD BE A FOCUS FOR SIGNIFICANT THUNDERSTORMS DEVELOPMENT BY 4 PM. OTHER THUNDERSTORMS MAY DEVELOP AHEAD OF THE FRONT THIS AFTERNOON AND EVENING AS STRONG HEATING HAS MOSTLY ERODED A WEAK CAP. SOME OF THE STORMS ARE LIKELY TO BECOME SEVERE WITH A LARGE HAIL AND DAMAGING WIND POTENTIAL. SEE THE AWUFWD PRODUCT ISSUED AT 213 PM CDT FOR A TECHNICAL DISCUSSION OF FACTORS THAT WILL AFFECT THE DEVELOPMENT OF SEVERE THUNDERSTORMS THROUGH THIS EVENING. POPS IN MANY AREAS TONIGHT WILL RANGE FROM 50 TO 60 PERCENT. RAIN CHANCES WILL END FROM NORTHWEST TO SOUTHEAST LATER TONIGHT AND EARLY MONDAY AS THE COLD FRONT BRINGS DRIER AND MORE STABLE AIR TO THE AREA AND SUBSIDENCE BEHIND THE UPPER WAVE CLEARS THE SKIES. HIGHS WILL BE IN THE 80S IN MOST AREAS MONDAY AND TUESDAY...WITH LOWS IN THE 50S AND 60S MONDAY NIGHT AND TUESDAY NIGHT. THE NEXT CHANCE OF RAIN WILL BE ON WEDNESDAY INTO THURSDAY AS ANOTHER COLD FRONT MOVES SOUTH FROM OKLAHOMA. THIS FRONT WILL HAVE MUCH LESS LOW LEVEL MOISTURE AVAILABLE...BUT PERHAPS SLIGHTLY BETTER UPPER LEVEL FORCING. WILL LIMIT POPS TO NO HIGHER THAN 30 PERCENT FOR THE WEDNESDAY AND THURSDAY SYSTEM. DRY WEATHER EXPECTED FOR FRIDAY - SUNDAY PERIOD WITH HIGHS MOSTLY IN THE 80S AND LOWS IN THE 50S. /09 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 68 86 64 88 66 / 50 10 0 0 5 WACO, TX 67 89 61 88 61 / 50 20 0 0 5 PARIS, TX 66 85 60 86 61 / 60 5 0 0 5 DENTON, TX 63 86 57 89 60 / 50 5 0 5 5 MCKINNEY, TX 63 86 56 87 59 / 60 10 0 0 5 DALLAS, TX 70 86 65 89 67 / 50 10 0 0 5 TERRELL, TX 67 85 61 87 63 / 60 20 0 0 5 CORSICANA, TX 68 87 63 87 64 / 60 20 0 0 5 TEMPLE, TX 68 89 61 89 61 / 50 20 0 5 5 MINERAL WELLS, TX 63 86 56 89 60 / 50 5 0 0 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 18, 3:04 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 304 PM CDT SUN SEP 18 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191230- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 304 PM CDT SUN SEP 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THROUGH TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THROUGH TONIGHT. FREQUENT LIGHTNING WILL OCCUR WITH THE STORMS. IN ADDITION...THE SEVERE THREAT INCLUDES DAMAGING WINDS AND SEVERE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MONDAY...MAINLY FOR THE SOUTHEASTERN AREAS AS A COLD FRONT PUSHES THROUGH THE REGION. THUNDERSTORMS RETURN TO THE FORECAST WEDNESDAY THROUGH THURSDAY AS ANOTHER COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON THROUGH THE EVENING HOURS AS THE STORMS DEVELOP AND MOVE SOUTHEAST.
In the hours before
Special weather statement, Sep 18, 3:37 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
337 PM CDT SUN SEP 18 2011
TXZ161-182100-
LIMESTONE TX-
337 PM CDT SUN SEP 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN LIMESTONE COUNTY
AT 337 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF GROESBECK...MOVING NORTHEAST
AT 5 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3140 9661 3169 9643 3142 9624 3138 9631
3136 9632 3130 9644
TIME...MOT...LOC 2037Z 216DEG 7KT 3142 9646The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 8:01 PM CDT | Special Weather Statement | FWD | Stephens | 29 min |
| Sep 17, 8:43 PM CDT | Special Weather Statement | FWD | Stephens | 32 min |
| Sep 17, 8:47 PM CDT | Special Weather Statement | FWD | Montague | 58 min |
| Sep 17, 9:36 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 54 min |
| Sep 17, 10:18 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 30 min |
| Sep 18, 12:18 AM CDT | Special Weather Statement | FWD | Montague | 27 min |
| Sep 18, 12:20 AM CDT | Areal Flood Advisory | FWD | Eastland, Stephens | 115 min |
| Sep 18, 8:46 AM CDT | Special Weather Statement | FWD | Montague | 29 min |
| Sep 18, 9:28 AM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 41 min |
| Sep 18, 3:37 PM CDT | Special Weather Statement | FWD | Limestone | 23 min |
| Sep 18, 4:59 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 61 min |
| Sep 18, 5:08 PM CDT | Special Weather Statement | FWD | Eastland | 37 min |
| Sep 18, 5:12 PM CDT | Special Weather Statement | FWD | Leon | 33 min |
| Sep 18, 5:17 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland, Erath | 58 min |
| Sep 18, 5:26 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 34 min |
| Sep 18, 5:47 PM CDT | Special Weather Statement | FWD | Leon | 28 min |
| Sep 18, 5:55 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Grayson | 65 min |
| Sep 18, 6:30 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.